High Wind, Guadalupe Mountains of Culberson County
- When
- December 3, 3:00 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- RAWS
A passing upper trough imparted strong winds to the higher elevations of the Guadalupe Mountains.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
A passing upper trough imparted strong winds to the higher elevations of the Guadalupe Mountains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Dec 2, 10:25 PM MST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1125 PM CST FRI DEC 2 2011 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. && .AVIATION... OVERCAST SKIES WILL CONTINUE OVERNIGHT INTO EARLY TOMORROW WITH IFR/LIFR CIGS AND VSBYS. CNM AND PEQ HAVE BEEN VFR BUT THESE LOCATIONS HAVE BECOME IFR AS HIGHER DEWPTS ADVECTED IN FROM THE EAST. DRIZZLE HAS BEEN THE MAIN FORM OF PRECIPITATION THIS EVENING BUT THIS MAY CHANGE OVER TO SHOWERS AND STORMS AS LIFT ARRIVES AHEAD OF UPPER TROUGH. BY 15Z TOMORROW THE FIRST WAVE OF THE UPPER TROUGH WILL PASS ACROSS THE AREA IMPROVING CONDITIONS TO VFR FROM WEST TO EAST. && .PREV DISCUSSION... /ISSUED 959 PM CST FRI DEC 2 2011/ UPDATE... AN UPDATED FORECAST HAS BEEN SENT TO ADD LIGHT SNOW ACCUMULATIONS IN THE GUADALUPE MOUNTAINS...AND MAKE MINOR ADJUSTMENTS TO OVERNIGHT WEATHER GRIDS. DISCUSSION... A VIGOROUS UPPER LEVEL TROUGH CONTINUES TO DIG ACROSS THE DESERT SOUTHWEST LATE THIS EVENING. LARGE SCALE LIFT AHEAD OF THIS FEATURE IS NOW SPREADING SOUTHWEST TO NORTHEAST ACROSS NEW MEXICO...WITH FAIRLY WIDESPREAD COVERAGE OF PRECIPITATION NOTED ON REGIONAL RADAR IMAGERY FROM WEST OF EL PASO...NORTHEASTWARD THROUGH CENTRAL NEW MEXICO. NOT TOO MUCH CHANGE FROM PREVIOUS REASONING BASED ON THE 00Z SOLUTIONS FILTERING IN TONIGHT. LARGE SCALE LIFT WILL SPREAD EASTWARD ACROSS LOCATIONS MAINLY ALONG AND NORTH OF I-10 AFTER MIDNIGHT...WITH PRECIPITATION CHANCES EXPECTED TO INCREASE NICELY ACROSS THESE LOCATIONS THROUGH EARLY SATURDAY MORNING. WE LEFT A MENTION OF A WINTRY MIX OF RAIN...SLEET...AND SNOW IN THE FORECAST FROM THE GUADALUPE MOUNTAINS THROUGH MUCH OF THE SOUTHEAST NEW MEXICO PLAINS...AND WE DID OPT TO ADD LIGHT SNOW ACCUMULATIONS JUST UNDER AN INCH IN THE HIGHER ELEVATIONS OF THE GUADALUPE MOUNTAINS TONIGHT...WHERE TEMPERATURES REMAIN IN THE 20S AND SNOW WAS REPORTED EARLIER. WE ALSO LEFT A MENTION OF A FEW THUNDERSTORMS IN PLACE ACROSS EASTERN PORTIONS OF THE FORECAST AREA OVERNIGHT...WHERE A ZONE OF ELEVATED INSTABILITY IS STILL INDICATED ON THE MAJORITY OF SOLUTIONS. OVERNIGHT QPF AMOUNTS ARE MATCHED PRETTY CLOSE TO HPC OFFERINGS. OTHERWISE...LOOK FOR PATCHY FOG AND DRIZZLE TO PERSIST. TEMPERATURES MAY SLOWLY RISE AS THE NIGHT PROGRESSES. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 213 PM CST FRI DEC 2 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-032015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 213 PM CST FRI DEC 2 2011 /113 PM MST FRI DEC 2 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT DRIZZLE...RAIN AND PATCHY FOG WILL LAST THROUGH TONIGHT AND INTO SATURDAY MORNING. SOME ISOLATED THUNDERSTORMS WILL BE POSSIBLE...MAINLY AFTER MIDNIGHT. A WINTRY MIX WILL BE POSSIBLE FOR A SHORT PERIOD OF TIME SATURDAY MORNING FOR AREAS OF SOUTHEAST NEW MEXICO. THERE WILL BE VERY LITTLE ACCUMULATION...BUT SOME ICING OF BRIDGES AND OVERPASSES IS POSSIBLE IN THESE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MORE COLD AIR WILL DROP INTO THE AREA SUNDAY NIGHT. IN ADDITION THERE WILL BE A CHANCE OF MORE WINTRY PRECIPITATION BEGINNING SUNDAY NIGHT...AND LASTING INTO TUESDAY. AT THIS TIME THE BEST CHANCE OF WINTRY PRECIPITATION WILL BE SUNDAY NIGHT AND MONDAY...WITH SNOW ACCUMULATIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, December 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 353801.